# SDR 97ZZZX1277

- Difficulty date: February 6, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N407AL
- Make and model: Bell 407
- Aircraft serial: 53044
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Disc Pack
- Part number: 406090340101
- Condition: Cracked
- Location: Nr 6 T/R Shaft
- Part time: 309 hours
- Component: 407040302101
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 50-HOUR INSPECTION, FOUND T/R COUPLING DISC PACK, P/N 406-090-340-101, TO HAVE A CRACK ON ONE OUTER LAMINATE EXTENDING THREE-FOURTHS OF THE WAY THROUGH THE LAMINATE.  THE DESIGN OF THIS AIRCRAFT DOES NOT ALLOW THE NR 4 THROUGH THE NR 7 (ALL OF THEM ON THE TAILBOOM) T/R DRIVESHAFTS TO FLOAT.  IT IS GOING TO BE HARDER ON DISC PACS THAN A 206L.  THIS IS THE THIRD OCCURRENCE OF THIS PROBLEM ON A FLEET OF TWO A/C WITH 550 HOURS FLIGHT TIME COMBINED.
